Hail, Perkins
- When
- August 4, 10:56 AM MST
- Where
- Perkins County, 8.44 mi SSW of Madrid
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.740, -101.600
A line of thunderstorms moved slowly across southwest Nebraska during the early and mid afternoon. Heavy rain led to rainfall totals of over 2 and some large hail was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A line of thunderstorms moved slowly across southwest Nebraska during the early and mid afternoon. Heavy rain led to rainfall totals of over 2 and some large hail was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 4, 10:35 AM MST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1235 PM CDT TUE AUG 4 2015 .SYNOPSIS... ISSUED AT 348 AM CDT TUE AUG 4 2015 LARGE UPPER LOWS OVER BRITISH COLUMBIA AND HUDSON BAY WITH RIDGE THROUGH NORTHERN ROCKIES INTO CANADA. VERY PRONOUNCED NEGATIVELY TILTED UPPER WAVE MOVING ACROSS WESTERN WYOMING AS SEEN IN IR... MOVING UNDER THE RIDGE. BROAD TROUGH OVER THE EASTERN CONUS FROM HUDSON BAY LOW INTO THE SOUTHEAST CONUS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 348 AM CDT TUE AUG 4 2015 MAIN PLAYER TODAY WILL BE UPPER LEVEL WAVE OVER WYOMING AND COLORADO. ONGOING CONVECTION OVER NORTH CENTRAL ZONES WILL CONTINUE THROUGH THE DAY TODAY. AS THE UPPER LOW CONTINUES TO MOVE SLOWLY EAST NORTHEAST TODAY CONVECTION WILL BEGIN OVER SOUTHWEST NEBRASKA AND THE SOUTHEAST NEBRASKA PANHANDLE ALONG STATIONARY BOUNDARY. PWATS ABOVE AN INCH OVER THE CENTRAL AND NORTHERN PLAINS ABOUT 125% OF NORMAL. AS LOW MOVES CLOSER AND HEATING OF THE DAY. FAVORABLE WIND PROFILES FOR DEVELOPMENT OF ORGANIZED CONVECTION ALONG THE STATIONARY FRONT LATE MORNING EARLY AFTERNOON. SYSTEM CLOSES OFF AND NEGATIVE TILT OF SYSTEM WILL BRING PROLONGED SLOW MOVING SYSTEM. HIGHS TODAY IN THE MID 80S. ONGOING PRECIPITATION OVER THE EAST TONIGHT WITH TEMPERATURES FALLING INTO THE UPPER 50S WEST AND LOWER 60S EAST. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 348 AM CDT TUE AUG 4 2015 SHORTWAVE RIDGING ALOFT WILL OVERSPREAD THE REGION WEDNESDAY IN THE WAKE OF TUESDAY/TUESDAY NIGHTS UPPER LEVEL DISTURBANCE. WITH THE RISING HEIGHTS ALOFT AND LITTLE FOCUS FOR CONVECTION AT THE SURFACE...WILL GO WITH A DRY DAY AFTER ANY EARLY MORNING LINGERING SHOWERS/TSTMS FROM DEPARTING UPPER LEVEL DISTURBANCE. WEDNESDAY NIGHT INTO THURSDAY...THE NEXT WAVE ALOFT MOVES ACROSS THE DAKOTAS. APPEARS TO BE JUST ENOUGH UPPER LEVEL FORCING ASSOCIATED WITH THE WAVE TO CONTINUE THE MENTION OF A FEW TSTMS ACROSS NORTH CENTRAL NEBRASKA WEDNESDAY NIGHT. THE UPPER WAVE WILL DRIVE A COLD FRONT SOUTHEAST THROUGH THE AREA THURSDAY. THE GFS AND NAM ARE IN GOOD AGREEMENT AND HAVE THE FRONT FROM ALONG A LINE FROM ROUGHLY EWING TO BURWELL TO BROKEN BOW BY AROUND 4PM OR PEAK HEATING. VERY UNSTABLE AHEAD OF THE BOUNDARY WITH SFC BASED CAPE NEAR 4500 J/KG AND 30 TO 40 KTS OF 0 TO 6 KM BULK SHEAR. IF STORMS DEVELOP SEVERE WILL BE QUITE POSSIBLE. IT DOES APPEAR STORMS WILL DEVELOP AS TEMPERATURES COOL ALOFT DURING THE AFTERNOON AND FORCING INCREASES. FRIDAY INTO THE WEEKEND...OVERALL UPPER PATTERN REMAINS LARGELY UNCHANGED WITH UPPER LEVEL HIGH TO REMAIN ANCHORED ACROSS THE SOUTHERN PLAINS. SEVERAL DISTURBANCES ALOFT WILL ROTATE EAST ACROSS THE REGION ON THE NORTHERN PERIPHERY OF THE RIDGE...WITH ISOLATED TO SCATTERED MAINLY AFTERNOON AND NIGHTIME TSTMS. TEMPERATURES WILL CONTINUE TO AVERAGE NEAR NORMAL WITH HIGHS MID TO UPPER 80S AND LOWS IN THE 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1234 PM CDT TUE AUG 4 2015 PRIMARY CONCERNS THROUGH THE CURRENT TAF PERIOD FOCUS ON TSRA ACROSS WESTERN NEBRASKA TODAY AND THIS EVENING...THEN THE POTENTIAL FOR IFR OR LOWER CIGS/VISBYS OVERNIGHT AND INTO EARLY WEDNESDAY MORNING. AS OF 1730Z THE MOST WIDESPREAD THUNDERSTORM ACTIVITY RESIDES IN SOUTHWEST NEBRASKA...WHERE LOCALIZED HEAVY RAINFALL MAY REDUCE VISBYS TO LESS THAN 3SM AT TIMES. OCCASIONAL THUNDERSTORMS WILL CONTINUE ACROSS SOUTTHWEST NEBRASKA...INCLUDING THE KLBF TERMINAL...THROUGH THE AFTERNOON AND INTO THE EVENING. GUSTY ERRATIC WINDS AND HAIL WILL BE POSSIBLE WITH THE MORE INTENSE STORMS. FURTHER NORTH...LESS WIDESPREAD TSRA ACTIVITY IS EXPECTED. HAVE INCLUDED A TEMPO GROUP IN THE KVTN TAF TO HIGHLIGHT THE MOST LIKELY TIMING....GENERALLY LATE AFTERNOON/EARLY EVENING. ATTENTION TONIGHT TURNS TO THE POTENTIAL FOR LOW CIGS/VISBYS. FORECASTER CONFIDENCE IS HIGHEST ACROSS SOUTHWEST NEBRASKA...AND IFR CIGS/VISBYS HAVE BEEN INTRODUCED INTO THE TAF AT KLBF. CONDITIONS SHOULD BEGIN TO IMPROVE BY MID-MORNING WEDNESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...POWER LONG TERM...TAYLOR AVIATION...MARTIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1024 AM CDT TUE AUG 4 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-051530- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1024 AM CDT TUE AUG 4 2015 /924 AM MDT TUE AUG 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE SANDHILLS REGION TODAY...CAPABLE OF FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. SOME OF THE STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EVENING HOURS. THE BEST CHANCES FOR SEVERE WEATHER WILL GENERALLY EXIST ALONG AND SOUTH OF A HYANNIS TO BROKEN BOW LINE...INCLUDING MUCH OF THE CENTRAL SANDHILLS AND INTO SOUTHWEST NEBRASKA. THE PRIMARY THREAT WITH ANY SEVERE WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER A TORNADO OR TWO CANNOT BE RULED OUT. THE SEVERE THREAT DIMINISHES TONIGHT...BUT THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE EACH DAY WEDNESDAY THROUGH SUNDAY AS AN ACTIVE PATTERN CONTINUES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHWEST NEBRASKA THIS AFTERNOON AND EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MARTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1054 AM CDT TUE AUG 4 2015 NEZ057>059-041645- KEITH NE-PERKINS NE-LINCOLN NE- 1054 AM CDT TUE AUG 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEITH...WEST CENTRAL LINCOLN AND NORTHEASTERN PERKINS COUNTIES UNTIL 1145 AM CDT/1045 AM MDT/... AT 1053 AM CDT /953 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PAXTON...OR 22 MILES EAST OF OGALLALA...MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAXTON...SUTHERLAND...SARBEN...SUTHERLAND RESERVOIR STATE RECREATION AREA...COKER...O'FALLONS AND HERSHEY. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 142 AND 162. LAT...LON 4093 10124 4102 10145 4130 10138 4118 10099 TIME...MOT...LOC 1553Z 208DEG 11KT 4104 10131 JWS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1021 AM MDT TUE AUG 4 2015
NEZ056>058-041700-
DEUEL NE-KEITH NE-PERKINS NE-
1021 AM MDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KEITH...SOUTHEASTERN
DEUEL AND NORTHWESTERN PERKINS COUNTIES UNTIL 1100 AM MDT...
AT 1020 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR JULESBURG...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRULE...BIG SPRINGS...GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...
MEGEATH AND BARTON.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 90 AND
117.
LAT...LON 4115 10237 4112 10188 4085 10195 4088 10206
4101 10205 4100 10241
TIME...MOT...LOC 1620Z 281DEG 16KT 4105 10230
JWSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1230 PM CDT TUE AUG 4 2015
NEZ057-058-069-070-041815-
CHASE NE-KEITH NE-PERKINS NE-HAYES NE-
1230 PM CDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KEITH...CHASE...
PERKINS AND NORTHWESTERN HAYES COUNTIES UNTIL 115 PM CDT/1215 PM
MDT/...
AT 1229 PM CDT /1129 AM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
OGALLALA TO NEAR GRANT TO 8 MILES SOUTHWEST OF LAMAR...AND MOVING
SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAMAR...CHURCH GROVE CAMPGROUND...GRAINTON...MADRID...ENDERS...AREA A
CAMPGROUND...CHAMPION...CHASE...ENDERS RESERVOIR STATE RECREATION
AREA...GRANT...CRETE...CENTER DAM CAMPGROUND...ELSIE...IMPERIAL...
WILD HORSE SPRING AND WANAMAKER STATE WILDFIRE MANAGEMENT AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 86.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 123 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4062 10205 4080 10182 4113 10179 4097 10127
4053 10130 4043 10142 4035 10152 4035 10205
TIME...MOT...LOC 1729Z 304DEG 22KT 4102 10173 4076 10175 4049 10209
JWSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1233 PM CDT TUE AUG 4 2015 NEZ059-071-041815- FRONTIER NE-LINCOLN NE- 1233 PM CDT TUE AUG 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND NORTH CENTRAL FRONTIER COUNTIES UNTIL 115 PM CDT... AT 1233 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WELLFLEET...OR 9 MILES NORTHWEST OF CURTIS...MOVING NORTH AT 15 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WELLFLEET...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 50 AND 73. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4067 10047 4068 10072 4099 10083 4100 10038 TIME...MOT...LOC 1733Z 174DEG 13KT 4075 10061 JWS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1256 PM CDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM HAIL 8 SSW MADRID 40.74N 101.60W
08/04/2015 E1.00 INCH PERKINS NE PUBLIC
&&
MARTINThe Goodland radar (KGLD), 153 km away, was scanning. The volume nearest the first event began at 17:57 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587772, 587773.